MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 36IDX52OD; HIP ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 36IDX52OD; HIP ACETABULAR LINERS
Catalog Number 121936152
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 04/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that there has been an incident with a pinnacle tha acetabulum cup.Shortly after a sense of the knee, click and instability of the hip.Re-operation shows broken plastic liner.Doi: (b)(6) 2022.Doe: (b)(6) 2024.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the (agency name) agency has been informed by (hospital name) hospital of an incident with a pinnacle tha acetabulum cup.The operation with tha at private hospital [hospital name and date removed] shortly after a sense of the knee, click and instability of the hip.Re-operation [date and hospital name removed] shows broken plastic liner.The product was not returned to depuy synthes, however photos were provided for review.See attachment "2024030780_img_7300".Review of the photographic evidence revealed that the rim of the line has fractured.One (1) large and three (3) small broken fragments can be observed on the provided evidence.Additionally, some of the anti-rotation device (ards) tabs appeared to be sheared off.Base on the observed damage of the liner and the reported noise and instability of the hip, it is reasonable to conclude that the liner disassociated from the acetabular cup.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.The overall complaint was confirmed as the observed condition of the liner would contribute to the complained device issue.Based on the investigation findings, a potential cause is traced to component failure.No corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) investigation summary the (agency name) agency has been informed by (hospital name) hospital of an incident with a pinnacle tha acetabulum cup.The operation with tha at private hospital [hospital name and date removed] shortly after a sense of the knee, click and instability of the hip.Re-operation [date and hospital name removed] shows broken plastic liner.The product was not returned to depuy synthes, however photos were provided for review.See attachment.Review of the photographic evidence revealed that the rim of the line has fractured.One (1) large and three (3) small broken fragments can be observed on the provided evidence.Additionally, some of the anti-rotation device (ards) tabs appeared to be sheared off.Base on the observed damage of the liner and the reported noise and instability of the hip, it is reasonable to conclude that the liner disassociated from the acetabular cup with the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.The overall complaint was confirmed as the observed condition of the liner would contribute to the complained device issue.Based on the investigation findings, a potential cause is traced to component failure.No corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿the (agency name) agency has been informed by (hospital name) hospital of an incident with a pinnacle tha acetabulum cup.The operation with tha at private hospital [hospital name and date removed] shortly after a sense of the knee, click and instability of the hip.Re-operation [date and hospital name removed] shows broken plastic liner.¿ the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the pinn mar +4 10d 36idx52od has multiple fractures around the rim.One (1) large fragment that contains some of the anti-rotation device (ards) tabs and (3) small broken fragments from the lipped section of the liner were returned for evaluation.Additionally, a slightly deformation was found around the fracture areas and near the lipped section.Based on the observed damage of the liner and the reported noise and instability of the hip, it is most likely that the insert has disassociated from the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A dimensional inspection for the liner was unable to be performed due to post manufacturing damage.A manufacturing record evaluation was performed for the finished device [121936152 / 3720980] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the liner would contribute to the complained device issue.Based on the investigation findings, a potential cause is traced to component failure.No corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [121936152 / 3720980] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
PINN MAR +4 10D 36IDX52OD
Common Device Name
HIP ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18988187
Report Number1818910-2024-06858
Device Sequence Number2833344
Product Code LPH
UDI-Device Identifier10603295014577
UDI-Public(01)10603295014577(10)3720980
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121936152
Device Lot Number3720980
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by ManufacturerNot provided
04/25/2024
05/20/2024
06/17/2024
07/23/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/19/2024
04/26/2024
05/22/2024
06/18/2024
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINNACLE SECTOR II CUP 52MM; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale